Thunderstorm Wind, Worth
- When
- August 20, 7:55 PM EST to 8:00 PM EST
- Where
- Worth County, Northwest Portion
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.700, -83.983
Some downed trees reported by the Worth County Sheriff.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 20, 1:00 PM EST, 6 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT TUE AUG 20 2002 CURRENTLY: LATEST RUC 850-500MB ANALYSIS SHOWS A HIGH CENTERED OVER NORTHERN MS WITH A TROUGH EXTENDING FROM THE ATLANTIC SEABOARD ACROSS COASTAL SC AND GA AND INTO THE EASTERN FL BIG BEND. MSAS DATA ALSO SHOWS A SURFACE BOUNDARY THAT EXTENDS ACROSS THIS SAME GENERAL AREA...BUT PERHAPS A LITTLE FARTHER NORTH. RADARS AT THIS TIME ARE DETECTING NUMEROUS SHOWERS/TSTMS OVER THE GULF WATERS AND DRIFTING EAST. NO ACTIVITY OVER INLAND AREAS AS OF YET...BUT WITH SOME SUN PEEKING THROUGH THE CLOUDS WE SHOULD SEE THE SEABREEZE BECOMING ACTIVE TODAY. MODELS/ZFP: IN THE UPPER LEVELS ALL MODELS SHOW THE VORT LOBE WHICH EXTENDS NE TO SW ACROSS THE FORECAST AREA SLIPPING ON SLIGHTLY FARTHER SOUTH THROUGH WEDNESDAY. BY LATE WEDNESDAY THE MODELS ARE SHOWING AN INVERTED TROUGH OVER THE BAHAMAS AND SOUTH FLORIDA WITH ANOTHER SYSTEM DEVELOPING OVER THE WESTERN GULF AS WELL...AND THIS SECOND SYSTEM TAKES THE VORT ENERGY OFF TO THE WEST THROUGH FRIDAY. THE INVERTED TROUGH INTITIALLY OVER S FL LIFTS W TO NW AND ETA HAS IT FARTHER N THAN EITHER THE NGM OR AVN. AT ANY RATE ALL OF THE MODELS WEAKEN THIS SYSTEM WITH TIME. AT THE SURFACE SOME DIFFERENCES IN THE MODELS...BUT BASICALLY THE FRONT TO OUR NORTH WILL SLIDE CLOSER TO THE FORECAST AREA...BUT THEN BEGIN TO WASH OUT AS THE RIDGE AXIS BUILDS FROM EAST TO WEST ACROSS THE ATLANTIC SEABOARD BACK DOWN ACROSS THE SE U.S. THROUGH THE FORECAST PERIOD PWS WILL REMAIN HIGH...GENERALLY AROUND 2 INCHES FOR WEDNESDAY...AND 1.8 - 2.0 INCHES FOR THURSDAY AND FRIDAY. THE SEA BREEZE REGIME FOR WEDNESDAY IS TYPE 1 WHICH IS LIGHT SE 1000-700MB FLOW. THIS TYPICALLY CALLS FOR LOW POPS TO THE NORTH AND 40-50% OVER THE FLORIDA ZONES. WITH HIGH MOISTURE AND INSTABILITY OVER THE FORECAST AREA...ALONG WITH THE VORT ENERGY ENHANCING CONVECTION WILL GO WITH 40 PERCENT TO THE NORTH AND 50% FOR FL. FOR THURSDAY THE SEA BREEZE REGIME IS TYPE 1 OR 2 (LIGHT SE OR E)...AND FRIDAY IS TYPE 6 (SE 10 KNOTS OR LESS). FOR THURSDAY WILL LEAN AROUND 40 PERCENT FOR MOST PLACES...SINCE THE PWS ARE HIGHER THAN CLIMO. BY FRIDAY THE POPS FOR THIS REGIME ARE TYPICALLY HIGH TO THE WEST AND LOW TO THE EAST...AND WILL FOLLOW THIS TREND SINCE MODELS ARE SHOWING SOME DRIER AIR FILTERING IN FROM THE EAST AS THE INVERTED TROF OVER THE WEST PULLS THE VORT ENERGY AWAY FROM THE FORECAST AREA. TONIGHTS POP FORECASTS WILL BE BASED ON RADAR TRENDS AND AT THIS TIME THERE ISNT ANY CONVECTION OVER INLAND AREAS. THIS IS MAKING ME NERVOUS SINCE I INCREASED POPS EARLIER TODAY. FOR THE TIME BEING WILL GO WITH 20% PERCENT...BUT THIS MAY CHANGE RIGHT BEFORE ISSUANCE TIME. MARINE: WINDS WILL BE EITHER LIGHT AND VRB OR HAVE A SOUTHERLY COMPONENT...BUT SPEEDS WELL BELOW CAUTIONARY LEVELS...SO NO CONCERNS HERE. FIRE WX: NO CONCERNS. EXTENDED (SATURDAY THRU TUESDAY): MRF SHOWS ANOTHER FRONT APPROACHING FROM THE NORTHWEST ON MONDAY...BUT THEN SLOWS DOWN AND BECOMES ABSORBED INTO AN INVERTED TROUGH OVER THE WESTERN GULF. ALSO THE LOCAL SEABREEZE CLIMATOLOGY SUGGEST THAN THE WIND REGIMES FOR THE EXTENDED PERIOD WILL BE FROM THE SE INITIALLY...THEN SW DURING THE LATTER HALF OF THE FORECAST PERIOD. EITHER REGIME CALLS FOR GENERALLY SCATTERED POPS (30-50%) OR SO. MEX NUMBERS ALSO REFLECT THIS THINKING. PRELIM NUMBERS... TLH 072/091 072/091 2524 PFN 074/088 075/089 2524 DHN 073/091 073/091 2424 ABY 072/091 073/091 2423 VLD 072/091 072/092 2424 CTY 071/090 071/091 2524 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. MOLLERE
GAZ122-124-126-127-210115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 815 PM EDT TUE AUG 20 2002 ...STRONG THUNDERSTORMS EXPECTED OVER RANDOLPH...TERRELL...LEE AND NORTHERN WORTH COUNTIES... A STRONG LINE OF THUNDERSTORMS WILL MOVE INTO RANDOLPH... TERRELL...LEE AND NORTHERN WORTH COUNTIES OVER THE NEXT 1 TO 2 HOURS. WITH THESE STORMS...WIND GUSTS TO 45 MPH...SMALL HAIL...VERY HEAVY RAIN AND DANGEROUS AND CONTINUOUS LIGHTNING ARE EXPECTED. RESIDENTS SHOULD BE READY FOR RAPIDLY CHANGING WEATHER CONDITIONS. 7-TREXLER
The national radar mosaic for the moment the first event began.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Some downed trees reported by the Worth County Sheriff.
Several downed trees and power lines. Power outages at Leesburg. Reported by the Lee County Sheriff.
Quarter size hail reported by the Lee County Sheriff.
Several downed trees reported by the Terrell County Sheriff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5314431, 5314430, 5314428, 5314429.